Jessie...sorry you are having such a hard time. I've never taken Imuran, so I'm not a lot of help there. I'm currently weaning of pred and I know that when I tried to drop too much, I got the really bad fatigue.
Hang in there...when you are tired everything seems like it is going to overtake you. Try to get some rest.
Hope you feel better soon.
Clickable: LUPUS INFORMATION & LUPUS RESOURCES.
Co-Moderator: Lupus and CFS Forums
Well, I'm still on prednisone actually. I have been since day one of my diagnosis, back in 2000. My highest dose was 40mg. Most of these last 7 years I've been on a dose under 10mg. Right now I'm on 8.5mg.
For many people, the combination of prednisone with either Imuran, or plaquenil, Cellcept, etc, is the best treatment. Some bodies NEED prednisone as a long term, or life time treatment. I seem to be one of those people.
Prednisone is a fantastic medication. It has many side effects that doctors don't like, which is why they try to keep us at as low a dose as possible. But if you need to be on it, you need to be on it! Part of having lupus or a disease where the adrenal glands don't work the way they should, means that prednisone use will save your life.
Don't be in a hurry to get off this medication. If you feel much better being on a higher dose. Stay on it. You're doing more harm to your body by going up and down and up and down on the dose. Or even being off it entirely. You will get to know your body very well and the signals it's telling you. I find that even a small increase or decrease of 1.5mg will dramatically improve the way I feel. It doesn't take much!
I have found that the combo of prednisone and Imuran has been incredible. I have my life back. My lupus is very quiet, and it's because I have kept the prednisone in my system.
I hope you have a better day today Jessie. Stay encouraged! You're learning more and more about how to manage your lupus and your medications. This is good! Knowledge is power!
It is nice to be able to come here and vent and nobody is shocked. And, I think I'm on my second pity party this week. Luckily, today's isn't as bad as the one earlier in the week. Some weeks are just better than others.
I had to have an MRI for headaches too. Turns out mine were rebound headaches caused by darvocet.
Hope you get a really restful night of sleep and you wake up refreshed.
I just wanted to wish you luck with your appt on tuesday and I hope you feel better soon. Keep us updated and take care. You will be in my thoughts and prayers.